MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in a coronary artery.During placement of a radial introducer sheath on the balance middleweight (bmw) guide wire, there was a separation of the guide wire.There was resistance during removal with the guiding catheter and force was applied.A 30 cm fragment remained in the artery and was removed with a lasso via the femoral route.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 2017- excessive force.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that during placement of the guide wire, a separation occurred.Analysis of the returned wire confirmed the separation, located at the proximal end of the hypotube.The separation face was bent and jagged.This type of damage is consistent with manipulation of the wire, at a kink or bend.Additionally, the analysis noted misaligned coils and bends on the shaping ribbon.This type of damage can occur due to interaction with the anatomy, or an accessory device.Misaligned coils could contribute to reduced clearance with the guide catheter, possible contributing to the reported resistance during removal.Additionally, it was reported that the separated portion of the guide wire was removed via a lasso.It was reported that a force was applied during removal of the guide wire.It should be noted that the hi-torque guide wires for ptca, pta, stents instructions for use (section warnings) states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the deviation appears to be a reasonable clinical response.In this case, there is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20559313
Report Number2024168-2024-12670
Device Sequence Number14253181
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public(01)08717648013836(17)250630(10)3072071
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number3072071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDING CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown